Alert archive / Texas / Small Craft Advisories in 2014

Small Craft Advisory 80, NWS Corpus Christi, TX

August 20, 2014

NWS Corpus Christi, TX issued this small craft advisory at Aug 20, 2014, 3:20 AM CDT. It took effect at Aug 20, 2014, 3:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2014, 3:20 AM CDT (08:20 UTC)
In effect from
Aug 20, 2014, 3:00 PM CDT
Expired
Aug 20, 2014, 10:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 12:31 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 20, 12:31 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1231 AM CDT WED AUG 20 2014

.DISCUSSION...UPDATE FOR 6Z AVIATION.

&&

.AVIATION...BRIEF TEMPO PERIODS OF MVFR CIGS LATE TONIGHT WITH
VFR OTHERWISE PREVAILING NEXT 24 HRS AT ALL TERMINALS. AREAS OF
STRATUS ARE XPCTD TO DVLP BY LATE TONIGHT WITH MVFR CONDITIONS
BRIEFLY OCCRNG OVER AREA TERMINALS AT TIMES. CU FIELD WILL DVLP
DRNG THE DAYLIGHT HRS OF THURS WITH VFR PREVAILING. ISO SHRA MAY
APPROACH KCRP AND KVCT LATE TONIGHT THRU LATE MRNG...BUT COVERAGE
IS CURRENTLY XCPTD TO REMAIN TOO ISOLATED TO MENTION IN TAFS ATTM.
SFC WINDS WILL BECOME LIGHT OVERNIGHT AT KCRP/KVCT/KALI BUT REMAIN
SRLY 10 TO 15 KTS AT KLRD. GUSTY SSE WINDS WILL IMPACT ALL
TERMINALS DRNG THE DAY THURSDAY WITH SUSTAINED VALUES OF 15 TO 25
KTS AND SOME GUSTS TO NEAR 30 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  96  80  97  78  /  10  20  10  10  10
VICTORIA          77  97  79 100  78  /  10  20  10  10  10
LAREDO            81 103  82 103  79  /  10  10  10  10  10
ALICE             76  99  79 101  77  /  10  20  10  10  10
ROCKPORT          82  93  83  93  81  /  10  20  10  10  10
COTULLA           76 101  78 101  77  /  10  10  10  10  10
KINGSVILLE        76  97  79  99  79  /  10  20  10  10  10
NAVY CORPUS       81  93  82  93  82  /  10  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, Aug 19, 5:20 AM CDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 AM CDT TUE AUG 19 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 AM CDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR WEBB COUNTY FROM NOON TO 9 PM
CDT DUE TO DRY FUELS...LOW HUMIDITY AND MODERATE SOUTHERLY WINDS.

ELSEWHERE...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER
INLAND PORTIONS OF SOUTH TEXAS NEAR AND WEST OF U. S. HIGHWAY 77
FROM THIS AFTERNOON THROUGH MID EVENING DUE TO DRY FUELS...LOW
HUMIDITY AND MODERATE SOUTHERLY WINDS.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY OVER GULF-FACING
SOUTH TEXAS BEACHES.

AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED
ONCE AGAIN OVER MUCH OF SOUTH TEXAS GENERALLY NEAR AND EAST OF
HIGHWAY 281.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY WITH THE MAIN
IMPACT BEING CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND AND OVER
THE ADJACENT COASTAL WATERS WEDNESDAY AND THURSDAY. ISOLATED
THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS AND THE ADJACENT COASTAL
WATERS MONDAY.

MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 109 ARE EXPECTED OVER THE
COASTAL BEND...EASTERN BRUSH COUNTRY...AND COASTAL BEND DURING THE
AFTERNOON WEDNESDAY THROUGH MONDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR DURING THE
AFTERNOON HOURS OVER PORTIONS OF THE RIO GRANDE PLAINS WEDNESDAY
THROUGH FRIDAY. THE THREAT FOR CRITICAL FIRE WEATHER DIMINISHES OVER
THE RIO GRANDE PLAINS SATURDAY THROUGH MONDAY...BUT ELEVATED FIRE
WEATHER CONDITIONS MAY STILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/IB

In the hours before

Local storm report, Aug 19, 11:19 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1119 PM CDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     MARINE TSTM WIND 4 NNE CORPUS CHRISTI IN 27.84N 97.48W
08/18/2014  M47 MPH          GMZ230             TX   MESONET

            TCOON SITE MEASURED WIND GUST OF 41.2 KTS

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:19 AM CDTHeat AdvisoryCRPJim Wells, Kleberg, Nueces, San Patricio, Victoria16 hr
Aug 20, 3:20 AM CDTRed Flag WarningCRPWebb17 hr
Aug 20, 3:47 PM CDTFire Weather WatchCRPLa Salle, Webb11 hr

Nearby

Small Craft Advisories in Texas, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.